Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
larkenfoam

Best oral antibiotic?

Ok, I have tried doxycycline and minocycline, and had an allergic reaction to minocycline so the doc won't give me any cyclines. I am currently on erythromycin and it's not really making a difference. What are some other effective antibiotics?

Share this post


Link to post
Share on other sites

Just curious, but what kind of an allergic reaction did you have? Did you get hives? Also, how long into the treatment did you have the reaction, and how long did the symptoms last?

Share this post


Link to post
Share on other sites
Just curious, but what kind of an allergic reaction did you have? Did you get hives? Also, how long into the treatment did you have the reaction, and how long did the symptoms last?

Share this post


Link to post
Share on other sites
Ok, I have tried doxycycline and minocycline, and had an allergic reaction to minocycline so the doc won't give me any cyclines. I am currently on erythromycin and it's not really making a difference. What are some other effective antibiotics?

Share this post


Link to post
Share on other sites
Ok, I have tried doxycycline and minocycline, and had an allergic reaction to minocycline so the doc won't give me any cyclines. I am currently on erythromycin and it's not really making a difference. What are some other effective antibiotics?

how long have u been on eryth?

Share this post


Link to post
Share on other sites

Your doctors probably put you on erythromycin because he thinks your allergic to penicillin, which u probably are from the reactions youve had.

Erythromycin is the only antibiotic that doesnt include this I think, so ud probably have another reaction if u tried other antibiotics for acne like tetracycline

x

Share this post


Link to post
Share on other sites

In answer to your question, I'm on ampicillin 500 mg (2 a day) then one a day for about 6 months. I just completed the first month. Now, I don't know if it helped as my face was starting to calm down a little. I've been through hell and back with meds over the past 6 months. I tried ortho try pill which SUCKS I was on it for a month and it wreaked havoc on my body then I tried bactrim which is supposed to be good but I was allergic. I tried dorax but it messed my stomach up. Now, im using amp, and tazorac which i just started using 3 days ago. I'm hoping that it will stop new breakouts but my face looks a little better. I still have stubborn bumps on my chin that will not go away!!!!

I hope this helps if not, I might go back on Accutane after the summer which I don't want to do.

Hope this helps!

Ivy

Share this post


Link to post
Share on other sites

Im allergic to penacillin too.. and my doctor prescribed me to TETRA.. should I not take it? Im scared now y0

Share this post


Link to post
Share on other sites
Im allergic to penacillin too.. and my doctor prescribed me to TETRA.. should I not take it? Im scared now y0

Share this post


Link to post
Share on other sites

How long until you became immune to tetra? Was your acne worse than before? I have been on it for a month with really good results but I am worried it is going to stop working.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×